MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583140
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(date of event): the exact date of the event is unknown.The provided event date (b)(6) 2021 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The returned truetome jag 44 was analyzed, and a visual evaluation noted that the cutting wire was broken, blackened, and bent, consistent with the findings when the device was observed under magnification.A functional evaluation was not performed due to the condition of the device (broken cutting wire).No other problems with the device were noted.The product analysis revealed that the cutting wire was broken.Upon analysis, it was found that the cutting wire was broken, blackened, and bent.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused if the cutting wire was preactivated before use which may cause premature cutting wire fatigue and may compromise the cutting wire's integrity.Not verifying that the cutting wire if it has exited the endoscope while electrical current is applied, and not maintaining direct and constant contact with tissue when applying electrocautery current could also contribute to wire breakage, as well as excessive power which may damage the integrity of cutting wire, according to the instructions for use.It was also found that the cutting wire was bent which could have been generated when the device was withdrawn from the procedure.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
Initially it was reported that there was an unknown event with a truetome jag 44 device on an unknown date.The device was returned, and preliminary investigation results revealed that there is a break in the cutting wire.This event has now been deemed reportable and full investigation results will follow in a final report.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12705002
Report Number3005099803-2021-05449
Device Sequence Number4538122
Product Code KNS
UDI-Device Identifier08714729858683
UDI-Public08714729858683
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Model NumberM00583140
Device Catalogue Number8314
Device Lot Number0027101315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Initial Report FDA Received Date10/27/2021
Patient Sequence Number1